New in Cardiac/Telemetry Nursing - page 2
by NurseMaricel | 5,399 Views | 11 Comments
Hi all, I passed my NCLEX in August, got hired to work as RN in an LTC and February 12 I finally started my orientation as an RN at the Cardiac Telemetry Floor. I am thankful I got the job. Not easy for me to get a job in a... Read More
- 0Mar 9, '13 by turnforthenurseRNTake your time with orientation. Do not be afraid to ask questions. Know your rhythms and cardiac meds. If your unit takes drips, know those as well. My unit will take patients on cardizem (max of 15mg/hr), NTG (titrate for chest pain only, not BP), heparin, integrillin (we supposedly take it but I have never personally seen it), ocreteotide, dopamine (max of 5mcg/kg/min on my floor), dobutamine (again, ICU transfers if they are being weaned), Lasix, amiodorone. When you can, take an ACLS course and a 12-lead EKG course. Best of luck to you and congratulations! I work on a cardiac stepdown (progressive care unit). I started out there and I love it!
- 1Mar 9, '13 by psu_213, BSN, RNQuote from kaylis39Coumadin is a particularly fickle drug. In addition, it takes a few days to have a effect on INR...and that effect can be modified by other medications the pt is taking as well as the pt's diet. I have seen INRs become supratherapeutic after many days at the same dose with therapeutic results. I would not necessarily blame this on a nurse not passing her meds.A question to you tele nurses-I suspected a nurse where i work of not passing her meds, specifically Warfarin. I watched their doses go up and up- Then, one day, after her taking the week off, 4 of her pts. Inrs went critical, What would you guys think? I feel like this should raise a flag to the Dr.